Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

I get nervous and shaky while speaking in group. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hello Doctor
I am generally a very social person and meets people very often. However when it comes to speaking in a group I become very nervous to start with... my hand shakes and I start entire body will be shaking...however after some time I start becoming normal...
Posted Thu, 18 Oct 2012 in Mental Health
Answered by Dr. Ashish Mittal 32 minutes later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

You appear to have performance anxiety. If your problem is limited to certain meetings only then you can use Indiral 10mg 30 minute before meeting or before your speech. This tablet should not be used if you have history of asthma and low blood pressure.

If problem is severe and occur frequently then you will need treatment for social anxiety. Social anxiety occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You may need treatment with psychiatrist to treat your anxiety. It is not clear if you received any treatment in past, but believe me people life changes after treatment.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect. Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect.

All these process is complex. I have just simplified it to make you understand it.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: I get nervous and shaky while speaking in group. What is causing this? 23 hours later
Doctor Thanks a lot for your quick reply.
I want to solve this problem once for ever. Do you think SSRI's like Paxil can be taken as I think I am only suffering from public and group speaking abilities.
If yes, how many days I should take this medication and what should be the potency.

I should go for a homeopathic treatment?

Please advice.

Answered by Dr. Ashish Mittal 10 hours later
Hello again,
Thanks for follow up.

If you have excessive distress because of problem then long term management with paxil is an option. But it (even indiral too) should be taken only after in person assessment by psychiatrist. Medicine type, doses and treatment duration may vary patient to patient.

I would not prefer homeopathic treatment for this.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor